Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 27, 2008, 10:04 PM CDT for Redwood County, Minnesota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 27, 2008, 10:33 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 125 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:04 PM CDT | HAIL 0.88 | Delhi, MN | RELAYED BY METEOROLOGIST AT WEATHER EYE RADIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 280304 SVRMPX MNC127-280345- /O.NEW.KMPX.SV.W.0137.080628T0304Z-080628T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1004 PM CDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA... * UNTIL 1045 PM CDT * AT 1000 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELVIEW...OR ABOUT 10 MILES NORTHWEST OF REDWOOD FALLS...AND MOVING SOUTHEAST AT 36 MPH. * SOME LOCATIONS INCLUDE... DELHI... REDWOOD FALLS... MORGAN... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4449 9488 4429 9488 4453 9536 4469 9534 TIME...MOT...LOC 0304Z 306DEG 31KT 4458 9526 $$ JPR
2 follow-up statements
000
WWUS53 KMPX 280322
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1021 PM CDT FRI JUN 27 2008
MNC127-280345-
/O.CON.KMPX.SV.W.0137.000000T0000Z-080628T0345Z/
REDWOOD MN-
1021 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN REDWOOD COUNTY...
AT 1004 PM CDT...NICKEL SIZE HAIL WAS REPORTED IN DELHI.
AT 1017 PM CDT.... THE SEVERE STORM WAS LOCATED NEAR NORTH REDWOOD...
OR ABOUT 4 MILES WEST OF MORTON...AND MOVING SOUTHEAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE REDWOOD FALLS...NORTH REDWOOD
AND MORGAN.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4448 9523 4461 9518 4449 9488 4442 9488
4442 9489 4440 9488 4429 9488
TIME...MOT...LOC 0321Z 306DEG 31KT 4452 9502
$$000
WWUS53 KMPX 280333
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1033 PM CDT FRI JUN 27 2008
MNC127-280343-
/O.CAN.KMPX.SV.W.0137.000000T0000Z-080628T0345Z/
REDWOOD MN-
1033 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REDWOOD COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED AND MOVED OUT OF
THE FAR NORTHEAST PART OF REDWOOD COUNTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4448 9523 4461 9518 4449 9488 4442 9488
4442 9489 4440 9488 4429 9488
TIME...MOT...LOC 0333Z 306DEG 31KT 4446 9490
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:06 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 27, 6:06 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 606 PM CDT FRI JUN 27 2008 .AVIATION... /00Z TAF ISSUANCE/ THUNDERSTORMS SPREADING ACROSS WEST CENTRAL WI ATTM AHEAD OF A SURFACE TROF PRETTY MUCH ALONG THE I-35 CORRIDOR. A FEW SHOWERS AND THUNDERSTORMS TO CONTINUE POPPING UP TO THE WEST AHEAD OF A COLD FRONT NOW INTO WEST CENTRAL MN. WILL KEEP THE MENTION OF VCSH FOR A FEW HOURS AT THE WESTERN TAF SITES. NEXT CONCERN IS THE UPPER LOW APPROACHING ND FROM SOUTH CENTRAL CANADA. THIS FEATURE WILL BE OVER US ON SATURDAY. EXPECT EXTENSIVE LOW CLOUD CEILINGS ABOVE 3000 FEET DEVELOPING/SPREADING OVER THE TAF SITES ON SATURDAY ALONG WITH INCREASING BOUTS OF SHOWERS. W TO NW SURFACE WINDS OF 12 TO 18 KNOTS WILL BE COMMON WITH GUSTS INTO THE 24 28 KNOT RANGE. .DISCUSSION... MESSY SURFACE PATTERN ACROSS THE REGION THIS AFTERNOON. SURFACE WAVE THAT WAS OVER FAR SOUTHERN MN THIS MORNING HAS PROGRESSED INTO SW WI EARLY THIS AFTERNOON. A TROF STRETCHES SW FROM THE LOW ACROSS CENTRAL IA...WHICH HAS TURNED THE FLOW TO THE WEST. ANOTHER TROF EXTENDS N-S THROUGH CENTRAL AREAS OF THE STATE. CONVECTION HAS DEVELOPED OVER CENTRAL AND NORTHEAST AREAS OF MN NEAR THIS AXIS WHERE HEATING WAS MAXIMIZED. SOME SEVERE STORMS OVER NORTH CENTRAL AND NORTHEAST SECTIONS WHERE 0-1KM AND 0-6 KM SHEAR VALUES ARE 15 AND 30 KNOTS RESPECTIVELY. VERY LITTLE SHEAR ACROSS OUR MN CWA ATTM. SHEAR VALUES ARE PROGGED BY THE RUC TO INCREASE ACROSS CENTRAL AND SOUTHERN MN AND WEST CENTRAL WI DURING THE LATE AFTERNOON AND EVENING HOURS TO VALUES SIMILAR TO THOSE SEEN TO OUR NORTH. 0-3KM CAPE IS ALSO ABOVE 100 J/KG TO OUR NORTH ATTM AND THIS TOO IS PROGGED TO DEVELOP ACROSS EAST CENTRAL MN AND WEST CENTRAL WI. HENCE...SHOWERS AND THUNDERSTORMS THROUGH THE EVENING WITH A FEW SEVERE STORMS. SEVERE THUNDERSTORM WATCH 620 IN EFFECT UNTIL 8 PM. TO OUR WEST AND NORTH...A COLD FRONT STRETCHES FROM FAR NORTHWEST MN THROUGH EASTERN SD AND WILL PUSH EAST OF THE CWA BY MIDNIGHT... BRINING THE SHOWERS AND THUNDERSTORMS TO AN END. A DEEP UPPER LOW OVER SOUTHERN SASKATCHEWAN IS STILL ON TRACK TO ARRIVE OVER THE LOCAL AREA ON SATURDAY. 12HR 400MB HEIGHT FALLS VALID SATURDAY MORNING ARE 180M OVER THE CWA ALONG WITH A HUGE INCREASE IN PV. LIKELY POPS STILL LOOK GOOD FOR TOMORROW ALONG WITH ISOLATED THUNDERSTORMS. IN FACT...THE SHOWERS SHOULD PERSIST WELL INTO THE EVENING BEFORE DIMINISHING. 15Z SREF POPS POINTING TO IMPROVING CONDITIONS ON SUNDAY WITH JUST A SMALL CHANCE FOR SHOWERS OVER FAR EASTERN MN AND WEST CENTRAL WI. HIGH PRESSURE TO BEGIN THE WORK WEEK WHICH SHOULD PREVAIL THROUGH TUESDAY. GREAT COLLABORATION TODAY WITH SURROUNDING OFFICES ON THE WEDNESDAY THROUGH FRIDAY PERIOD. DECIDED TO GO WITH THE ECMWF SOLUTION WHICH WOULD DRIVE A COLD FRONT ACROSS THE FA ON WEDNESDAY WITH DRY WEATHER THURSDAY AND FRIDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/RAH
Hazardous weather outlook, Jun 27, 8:30 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 830 PM CDT FRI JUN 27 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 830 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY OVERNIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE MAY BRIEFLY ATTAIN SEVERE LIMITS WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AND SUNDAY...DESPITE COOLER TEMPERATURES...AS A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO NORTHERN MINNESOTA AND INTO THE GREAT LAKES REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TOWARD THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.
In the hours before
Special weather statement, Jun 27, 7:32 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 732 PM CDT FRI JUN 27 2008 MNZ047-280115- STEVENS- 732 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ALERT FOR STEVENS COUNTY UNTIL 815 PM CDT... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF ALBERTA. THIS STORM WAS MOVING EAST AT 29 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHOKIO. ALBERTA. MORRIS. HANCOCK. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jun 27, 8:03 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 1 N SARTELL 45.63N 94.21W
06/27/2008 BENTON MN PUBLIC
911 CALL FROM PUBLIC RELAYED THROUGH HAM RADIO
&&
MKMLocal storm report, Jun 27, 8:24 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 1 N SARTELL 45.63N 94.21W
06/27/2008 BENTON MN PUBLIC
911 CALL FROM PUBLIC RELAYED THROUGH HAM RADIO
0405 PM HAIL 4 W COLOGNE 44.77N 93.87W
06/27/2008 M0.88 INCH CARVER MN LAW ENFORCEMENT
SHERIFFS DEPUTY REPORTED NEAR ZERO VISIBILITY WITH HEAVY
RAIN AND NICKEL HAIL ON HWY 212 BETWEEN COLOGNE AND
NORWOOD YOUNG AMERICA.
0448 PM TSTM WND DMG 3 SW ALBERT LEA 43.62N 93.41W
06/27/2008 FREEBORN MN LAW ENFORCEMENT
10 INCH TREE SNAPPED.
0455 PM HAIL 3 SW ALBERT LEA 43.62N 93.41W
06/27/2008 M0.88 INCH FREEBORN MN LAW ENFORCEMENT
0710 PM HAIL 4 NNW OLIVIA 44.83N 95.04W
06/27/2008 M0.88 INCH RENVILLE MN LAW ENFORCEMENT
REPORTED AT INTERSECTION OF HWY 71 AND CO RD 11.
&&
MKMLocal storm report, Jun 27, 9:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 6 N DANUBE 44.88N 95.10W
06/27/2008 E0.88 INCH RENVILLE MN PUBLIC
&&
MTFSpecial weather statement, Jun 27, 9:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 929 PM CDT FRI JUN 27 2008 MNZ057-058-065-280315- KANDIYOHI-MEEKER-RENVILLE- 929 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI...MEEKER AND RENVILLE COUNTIES UNTIL 1015 PM CDT... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF SVEA. THIS STORM WAS MOVING SOUTHEAST AT 39 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SVEA. LAKE LILLIAN. THORPE. COSMOS. CORVUSO. LAKESIDE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
Local storm report, Jun 27, 9:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 1 N SARTELL 45.63N 94.21W
06/27/2008 BENTON MN PUBLIC
911 CALL FROM PUBLIC RELAYED THROUGH HAM RADIO
0405 PM HAIL 4 W COLOGNE 44.77N 93.87W
06/27/2008 M0.88 INCH CARVER MN LAW ENFORCEMENT
SHERIFFS DEPUTY REPORTED NEAR ZERO VISIBILITY WITH HEAVY
RAIN AND NICKEL HAIL ON HWY 212 BETWEEN COLOGNE AND
NORWOOD YOUNG AMERICA.
0448 PM TSTM WND DMG 3 SW ALBERT LEA 43.62N 93.41W
06/27/2008 FREEBORN MN LAW ENFORCEMENT
10 INCH TREE SNAPPED.
0455 PM HAIL 3 SW ALBERT LEA 43.62N 93.41W
06/27/2008 M0.88 INCH FREEBORN MN LAW ENFORCEMENT
0645 PM HAIL 6 N DANUBE 44.88N 95.10W
06/27/2008 E0.88 INCH RENVILLE MN PUBLIC
0710 PM HAIL 4 NNW OLIVIA 44.83N 95.04W
06/27/2008 M0.88 INCH RENVILLE MN LAW ENFORCEMENT
REPORTED AT INTERSECTION OF HWY 71 AND CO RD 11.
&&
MTFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:46 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 59 min |
| Jun 28, 3:22 AM CDT | Wind Advisory | MPX | Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Martin and 7 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.